Duke Mathematical Journal

Asymptotic of the density of states for the Schrödinger operator with periodic electric potential

Bernard Helffer and Abderemane Mohamed

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 92, Number 1 (1998), 1-60.

Dates
First available in Project Euclid: 19 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077231294

Digital Object Identifier
doi:10.1215/S0012-7094-98-09201-8

Mathematical Reviews number (MathSciNet)
MR1609321

Zentralblatt MATH identifier
0951.35104

Subjects
Primary: 35P20: Asymptotic distribution of eigenvalues and eigenfunctions
Secondary: 35J10: Schrödinger operator [See also 35Pxx] 47F05: Partial differential operators [See also 35Pxx, 58Jxx] (should also be assigned at least one other classification number in section 47) 47N50: Applications in the physical sciences 81Q10: Selfadjoint operator theory in quantum theory, including spectral analysis

Citation

Helffer, Bernard; Mohamed, Abderemane. Asymptotic of the density of states for the Schrödinger operator with periodic electric potential. Duke Math. J. 92 (1998), no. 1, 1--60. doi:10.1215/S0012-7094-98-09201-8. https://projecteuclid.org/euclid.dmj/1077231294


Export citation

References

  • [Bea] R. Beals, Characterization of pseudodifferential operators and applications, Duke Math. J. 44 (1977), no. 1, 45–57.
  • [Bl] P. M. Bleher, Distribution of the error term in the Weyl asymptotics for the Laplace operator on a two-dimensional torus and related lattice problems, Duke Math. J. 70 (1993), no. 3, 655–682.
  • [BK] K. H. Boĭ matov and A. G. Kostjučenko, Asymptotic behavior of Riesz means of the spectral function of an elliptic operator, Dokl. Akad. Nauk SSSR 241 (1978), no. 3, 517–520 (Russian).
  • [BC] J.-M. Bony and J.-Y. Chemin, Espaces fonctionnels associés au calcul de Weyl-Hörmander, Bull. Soc. Math. France 122 (1994), no. 1, 77–118.
  • [CV] A. Calderón and R. Vaillancourt, On the boundedness of pseudo-differential operators, J. Math. Soc. Japan 23 (1971), 374–378.
  • [CdV] Y. Colin de Verdière, Nombre de points entiers dans une famille homothétique de domains de $\bf R$, Ann. Sci. École Norm. Sup. (4) 10 (1977), no. 4, 559–575.
  • [DT] B. Dahlberg and E. Trubowitz, A remark on two dimensional periodic potentials, Comment. Math. Helv. 57 (1982), no. 1, 130–134.
  • [GM1] A. Grigis and A. Mohamed, Finitude des lacunes dans le spectre de l'opérateur de Schrödinger et de celui de Dirac avec des potentiels électrique et magnétique périodiques, J. Math. Kyoto Univ. 33 (1993), no. 4, 1071–1096.
  • [GM2] A. Grigis and A. Mohamed, Résultats de finitude pour les lacunes spectrales, Séminaire sur les Équations aux Dérivées Partielles, 1992–1993, École Polytechnique, Palaiseau, 1993, Exp. No. XXIII, 7.
  • [HR] B. Helffer and D. Robert, Calcul fonctionnel par la transformation de Mellin et opérateurs admissibles, J. Funct. Anal. 53 (1983), no. 3, 246–268.
  • [HS1] B. Helffer and J. Sjöstrand, Équation de Schrödinger avec champ magnétique et équation de Harper, Schrödinger Operators (Sønderborg, 1988) eds. H. Holden and A. Jensen, Lecture Notes in Phys., vol. 345, Springer-Verlag, Berlin, 1989, pp. 118–197.
  • [HS2] B. Helffer and J. Sjöstrand, On diamagnetism and de Haas-van Alphen effect, Ann. Inst. H. Poincaré Phys. Théor. 52 (1990), no. 4, 303–375.
  • [Hör1] L. Hörmander, The spectral function of an elliptic operator, Acta Math. 121 (1968), 193–218.
  • [Hör2] L. Hörmander, The Analysis of Linear Partial Differential Operators. I, Grundlehren Math. Wiss. [Fundamental Principles of Mathematical Sciences], vol. 256, Springer-Verlag, Berlin, 1983.
  • [Hör3] L. Hörmander, The analysis of linear partial differential operators. III, Grundlehren Math. Wiss. [Fundamental Principles of Mathematical Sciences], vol. 274, Springer-Verlag, Berlin, 1985.
  • [Ku] P. Kuchment, Floquet Theory for Partial Differential Equations, Operator Theory: Advances and Applications, vol. 60, Birkhäuser Verlag, Basel, 1993.
  • [Mo] A. Mohamed, Asymptotic of the density of states for the Schrödinger operator with periodic electromagnetic potential, J. Math. Phys. 38 (1997), no. 8, 4023–4051.
  • [RS] M. Reed and B. Simon, Methods of Modern Mathematical Physics. IV. Analysis of operators, Academic Press [Harcourt Brace Jovanovich Publishers], New York, 1978.
  • [Ro] D. Robert, Autour de l'approximation semi-classique, Progr. Math., vol. 68, Birkhäuser Boston Inc., Boston, MA, 1987.
  • [S] R. T. Seeley, Complex powers of an elliptic operator, Singular Integrals (Proc. Sympos. Pure Math., Chicago, Ill., 1966), Amer. Math. Soc., Providence, R.I., 1967, pp. 288–307.
  • [Sh] M. Shubin, Spectral theory and the index of elliptic operators with almost-periodic coefficients, Russian Math. Surveys 34 (1979), 109–157.
  • [Sjö] J. Sjöstrand, Microlocal analysis for the periodic magnetic Schrödinger equation and related questions, Microlocal analysis and applications (Montecatini Terme, 1989), Lecture Notes in Math., vol. 1495, Springer, Berlin, 1991, pp. 237–332.
  • [Skr1] M. M. Skriganov, Geometric and arithmetic methods in the spectral theory of multidimensional periodic operators, Proc. Steklov Inst. Math. (1987), no. 2(171), vi+121.
  • [Skr2] M. M. Skriganov, The spectrum band structure of the three-dimensional Schrödinger operator with periodic potential, Invent. Math. 80 (1985), no. 1, 107–121.
  • [Vel] O. A. Veliev, The spectrum of multidimensional periodic operators, Teor. Funktsiĭ Funktsional. Anal. i Prilozhen. (1988), no. 49, 17–34, 123, (in Russian) English trans. in J. Soviet Math. 49, (1990), 1045–1058.
  • [Vol1] A. V. Volovoy, Improved two-term asymptotics for the eigenvalue distribution function of an elliptic operator on a compact manifold, Comm. Partial Differential Equations 15 (1990), no. 11, 1509–1563.
  • [Vol2] A. V. Volovoy, Verification of the Hamilton flow conditions associated with Weyl's conjecture, Ann. Global Anal. Geom. 8 (1990), no. 2, 127–136.